Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 25, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 19, 2008, 4:32 PM CDT for Cimarron County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 19, 2008, 5:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:30 PM CDT | HAIL 2.75 | 7 N Black Mesa Park, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -497 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 800 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 192132
TORAMA
OKC025-192230-
/O.NEW.KAMA.TO.W.0025.080619T2132Z-080619T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 530 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES NORTH
OF KENTON...OR ABOUT 39 MILES NORTHWEST OF BOISE CITY...MOVING
SOUTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
KENTON BY 510 PM CDT
BLACK MESA PARK BY 520 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS
TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3700 10291 3700 10281 3699 10238 3679 10263
3673 10301 3700 10301 3701 10292
TIME...MOT...LOC 2132Z 337DEG 20KT 3711 10300
$$
CLK2 follow-up statements
000
WWUS54 KAMA 192147
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CDT THU JUN 19 2008
OKC025-192230-
/O.CON.KAMA.TO.W.0025.000000T0000Z-080619T2230Z/
CIMARRON OK-
446 PM CDT THU JUN 19 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN CIMARRON COUNTY...
AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 13 MILES NORTH OF
KENTON...OR ABOUT 36 MILES NORTHWEST OF BOISE CITY...MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...
KENTON...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3700 10291 3700 10281 3699 10238 3679 10263
3673 10301 3700 10301 3701 10292
TIME...MOT...LOC 2146Z 334DEG 15KT 3708 10297
$$
CLK000
WWUS54 KAMA 192207
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT THU JUN 19 2008
TXC011-065-129-375-381-192245-
/O.CON.KAMA.SV.W.0148.000000T0000Z-080619T2245Z/
POTTER TX-CARSON TX-RANDALL TX-ARMSTRONG TX-DONLEY TX-
507 PM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN DONLEY...ARMSTRONG...EASTERN RANDALL...SOUTHERN
CARSON AND SOUTHEASTERN POTTER COUNTIES...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 12 MILES NORTHEAST OF WAYSIDE...OR ABOUT 13 MILES SOUTH OF
CLAUDE...MOVING SOUTH SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYSIDE...
CLAUDE...
PALO DURO CANYON...
WASHBURN...
LAKE TANGLEWOOD...
GROOM...
CANYON...
PANTEX...
AMARILLO...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3475 10198 3522 10199 3536 10161 3530 10109
3492 10107 3475 10076
TIME...MOT...LOC 2207Z 336DEG 35KT 3489 10137
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:52 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT THU JUN 19 2008 .DISCUSSION... THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT CONCERNED FOR HEAVY RAINS AND LOCOLIZED FLOODING. HELD OFF ON A FLASH FLOOD WATCH FOR NOW. SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK. FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE. NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABREVIATED AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART. JJB && .FIRE WEATHER... NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS AND CLOUD TO GROUND LIGHTNING. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 88 63 88 64 / 60 20 30 20 30 BEAVER OK 62 85 61 94 62 / 60 20 30 10 30 BOISE CITY OK 61 85 59 87 63 / 50 20 30 20 30 BORGER TX 66 87 66 89 68 / 60 20 30 20 30 BOYS RANCH TX 63 90 64 89 65 / 60 20 30 20 30 CANYON TX 61 89 62 87 62 / 60 20 30 20 30 CLARENDON TX 64 88 65 87 66 / 60 20 30 10 30 DALHART TX 61 87 61 87 61 / 50 20 30 20 30 GUYMON OK 62 87 63 90 64 / 60 20 30 20 30 HEREFORD TX 62 89 62 89 62 / 50 20 30 20 30 LIPSCOMB TX 63 86 63 89 62 / 60 20 30 10 30 PAMPA TX 64 85 64 87 68 / 60 20 30 10 30 SHAMROCK TX 66 88 66 89 66 / 60 20 30 5 30 WELLINGTON TX 67 89 67 90 68 / 60 20 30 5 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/08
Hazardous weather outlook, Jun 19, 2:16 PM CDT, 2 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 216 PM CDT THU JUN 19 2008 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 216 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS PANHANDLES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. NUNEZ
In the hours before
Local storm report, Jun 19, 4:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 14 S FRITCH 35.44N 101.60W
06/19/2008 E1.00 INCH CARSON TX BROADCAST MEDIA
&&
EVENT NUMBER 00645
NUTTALLLocal storm report, Jun 19, 4:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M73 MPH POTTER TX ASOS
&&
EVENT NUMBER 00646
NUTTALLLocal storm report, Jun 19, 4:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 NE AMARILLO 35.27N 101.74W
06/19/2008 E1.00 INCH POTTER TX EMERGENCY MNGR
FRITCH HWY AND LOOP 335
&&
EVENT NUMBER 00647
NUTTALLLocal storm report, Jun 19, 4:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M81 MPH POTTER TX ASOS
&&
EVENT NUMBER 00648
NUTTALLSpecial weather statement, Jun 19, 4:28 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT THU JUN 19 2008 TXZ019-192200- DONLEY TX- 428 PM CDT THU JUN 19 2008 ...STRONG THUNDERSTORM IN CENTRAL DONLEY COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF GREENBELT LAKE MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
Local storm report, Jun 19, 4:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 E0.75 INCH POTTER TX NWS OFFICE
HAIL WAS ONGOING FOR 10 MINUTES.
&&
EVENT NUMBER 00649
BROSTThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 91 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 84 min |
| Jun 18, 8:57 PM CDT | Tornado Warning | AMA | Beaver, Texas | 63 min |
| Jun 18, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 96 min |
| Jun 19, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 56 min |
| Jun 19, 5:26 PM CDT | Tornado Warning | AMA | Cimarron | 64 min |
| Jun 19, 6:21 PM CDT | Tornado Warning | AMA | Cimarron | 54 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.